Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Dec 18, 2021, 5:01 PM CST for Perry County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 5:01 PM CST (23:01 UTC)
- Expired
- Dec 18, 2021, 6:00 PM CST
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Perry County, MS
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted.
466
WWUS84 KMOB 182301
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
501 PM CST Sat Dec 18 2021
MSZ075-078-190000-
Stone MS-Perry MS-
501 PM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of Perry and northern
Stone Counties through 600 PM CST...
At 459 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southeast of
Sunrise to 7 miles southwest of Maxie. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richton, Beaumont and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 8934 3091 8914 3143 8915 3143 8884
3091 8884 3083 8934
TIME...MOT...LOC 2259Z 262DEG 27KT 3125 8918 3090 8929
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 18, 4:28 PM CST, 33 minutes earlier.
Area forecast discussion, Dec 18, 4:28 PM CST, 33 minutes before
Area Forecast Discussion National Weather Service Mobile AL 428 PM CST Sat Dec 18 2021 .NEAR TERM UPDATE /Now Through Sunday/...A messy/unsettled weather pattern is in place across our forecast area this afternoon. Southwest flow continues to increase in the mid to upper levels of the atmosphere in advance of an upper level trough extending from the Great Lakes to the central Plains and another across the Desert Southwest/Baja region. An unseasonably warm and moist southerly to southwesterly low level flow pattern also continues to spread over our region between a ridge of high pressure nosing westward from the western Atlantic into the FL peninsula and a cold front now moving into northern and central portions of MS/LA. Surface dewpoints are ranging in the upper 60s to lower 70s across the forecast area this afternoon and precipitable water values are ranging as high as 1.4 to 1.6 inches. A series of shortwave impulses in the southwest flow aloft will continue to move across our forecast area this afternoon, while a weak pre- frontal trough axis also aligns itself over the region. Ascent along these features as well as with low level warm advection will continue to result in the development of numerous to widespread rain showers along with scattered embedded thunderstorms through the remainder of the afternoon. MLCAPE values will average up to around 1500 J/KG across the area this afternoon, while deep layer/bulk shear also ranges up to 30-40 knots (highest across southeast MS and interior southwest AL). Instability and shear will be just favorable and overlapping enough to support a few stronger storms that may be capable of producing localized wind gusts of 40-60 mph through this afternoon. Low to mid level lapse rates are looking rather marginal (around 6 C/KM) for hail production this afternoon, though we cannot rule out a storm or two with an updraft strong enough to produce small hail. Tornado threat also looks very low over our region with effective SRH generally 100 m2/s2 or less this afternoon. Overall the marginal severe threat from SPC looks good. The band of focused ascent may linger from southern portions of southeast MS into interior southwest and south central AL late this afternoon into early this evening. Another additional round of showers and storms is expected to move from west to east across our area later this evening ahead of the advancing cold front and may linger near the coast until just after midnight. Instability should gradually wane this evening but may still be sufficient for a few strong storms over southern portions of the region through this evening. The primary concern through this evening will be the potential for additional heavy rainfall and an associated flooding threat, particularly across the corridor from far southeast MS through interior south central AL along the I-65 corridor where some locations have already had 2-4" of rain with locally higher amounts. The cold front moves through the area late this evening/overnight. A much cooler airmass will spread into the area behind the front tonight into the day Sunday. Rain chances should be ending from west to east with passage of the front late this evening into the overnight hours following frontal passage. Highs on Sunday should range in the upper 50s to lower 60s northwest of I-65 and in the mid to upper 60s across the remainder of the region. /21 && .SHORT TERM /Sunday night Through Tuesday night/...Upper level mainly zonal flow will give way to an incoming shortwave trough that will make its way over the ArkLaTex region Monday night. This feature will dip slightly southeast over the Deep South and into the central and eventually northeast Gulf of Mexico Tuesday afternoon through Tuesday night. At the surface, a low pressure system will move over the western Gulf on Monday. This will traverse the north-central Gulf Monday night before approaching the Florida Big Bend by Tuesday morning and off over the Atlantic Tuesday night into early Wednesday morning. Although model guidance is coming into better agreement, a few differences remain especially with regards to timing and the trajectory of the low. Sensible weather for the local area will consist of increasing rain chances come Monday morning. By the afternoon, scattered to numerous showers will especially overspread our coastal counties. This will then persist through the overnight hours. As the surface low moves northeast from the northeast Gulf towards the Atlantic on Tuesday, rain chances will gradually decrease from west to east over the local area. Dry conditions will then return by late Tuesday night. Little to no instability will be present as our local area will be north of the surface low. Therefore, thunder is not anticipated. Also, no wintry precipitation is expected over our northwestern zones as temperatures will remain around 40 degrees or above Monday night and any precipitation will end before the lowest temperatures occur Tuesday night. Overall, it will be much colder in the short term than we've seen recently. Lows Sunday night into early Monday morning will dip into the mid 30s to lower 40s inland and in the mid to upper 40s over coastal counties. Lows will be a touch warmer Monday night, in the 40s inland to around 50 degrees at the immediate coast. Then, a much colder night is anticipated Tuesday night with lows in the 30s over inland areas. Some parts of our northwestern zones could even see temperatures near or at freezing. At the coast, lows will be in the lower to mid 40s. As for high temperatures, highs Monday afternoon will struggle to warm past the 50s west of I-65 and areas east will likely range between 60-65 degrees. Tuesday afternoon highs will then be chilly, only reaching the 50s. /26 && .EXTENDED TERM /Wednesday Through Saturday/...The aforementioned upper shortwave trough will progress eastward over Florida by Wednesday morning with upper ridging building in over the northern Gulf coast on Thursday. This will persist through the remainder of the extended term. Surface high pressure will also build into the Deep South by Thursday morning; however, it will begin to shift eastward over Florida by late week. Overall, no rain is anticipated for the local area. A gradual warming trend will take hold, with highs beginning in the 60s Wednesday afternoon and warming into the lower to mid 70s by Saturday afternoon. Lows will follow suit, starting in the mid to upper 30s inland and in the lower to mid 40s near the coast Wednesday night. By Friday night, lows will only drop into the 50s over inland areas and in the upper 50s to around 60 degrees at the coast. /26 && .MARINE...Areas of dense marine fog are starting to develop over Mobile Bay and likely the Mississippi Sound and adjacent Alabama coastal waters out 20 NM this afternoon and expect fog to persist until frontal passage late tonight. We issued a Dense Marine Fog Advisory until midnight CST for these marine zones. Northerly winds increase to solid exercise caution levels by early Sunday morning. There could be a brief period of near Small Craft Advisory conditions (around 20 kt) Sunday morning, but for now solid SCEC conditions are headlined. Moderate to at times strong offshore flow will continue through the early to middle part of next week. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 55 62 43 58 45 58 38 61 / 70 10 10 40 60 30 0 0 Pensacola 61 66 48 61 49 57 43 61 / 70 20 10 50 70 40 10 0 Destin 65 68 52 63 51 57 47 62 / 80 20 10 50 80 60 10 0 Evergreen 55 62 41 60 44 55 38 61 / 70 10 0 30 60 40 10 0 Waynesboro 48 58 37 53 40 54 33 60 / 90 10 0 20 50 20 0 0 Camden 50 59 38 57 43 54 35 59 / 90 10 0 20 50 30 10 0 Crestview 61 67 44 62 45 56 39 62 / 80 20 10 40 70 50 10 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...Dense Fog Advisory until midnight CST tonight for GMZ630>632-650. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Dec 18, 11:15 AM CST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1115 AM CST Sat Dec 18 2021
ALZ261-263-MSZ079-181800-
Mobile Central AL-Mobile Inland AL-George MS-
1115 AM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northwestern Mobile
and southeastern George Counties through NOON CST...
At 1114 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles north of Hurley, or 10 miles southeast of
Lucedale, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chunchula and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8862 3103 8836 3101 8828 3097 8820
3086 8813 3074 8843 3074 8858
TIME...MOT...LOC 1714Z 227DEG 21KT 3078 8851
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Dec 18, 1:41 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
141 PM CST Sat Dec 18 2021
ALZ261>263-FLZ201-182030-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
Escambia Inland FL-
141 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northern Mobile,
northwestern Baldwin and western Escambia Counties through 230 PM
CST...
At 141 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near I65 And AL 158, or 4 miles west of Saraland,
moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Bay Minette, Chickasaw, Satsuma, Creola, Chunchula,
Stockton, Axis, Semmes, I65 And AL 225, I65 And I165 and I65 And AL
158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3096 8834 3109 8766 3084 8756 3079 8780
3079 8792 3088 8789 3092 8791 3080 8793
3080 8799 3075 8802 3075 8803 3076 8803
3075 8804 3069 8832
TIME...MOT...LOC 1941Z 258DEG 33KT 3084 8815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Dec 18, 1:47 PM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
147 PM CST Sat Dec 18 2021
ALZ058-182030-
Crenshaw AL-
147 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of central Crenshaw
County through 230 PM CST...
At 146 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Rutledge, or over Luverne, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Luverne, Rutledge, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3155 8646 3166 8648 3166 8645 3176 8645
3177 8644 3188 8618 3183 8618 3181 8620
3179 8620 3179 8615 3166 8615 3166 8616
3165 8616 3162 8618 3162 8615
TIME...MOT...LOC 1946Z 248DEG 16KT 3171 8630
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Dec 18, 5:01 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 PM CST Sat Dec 18 2021
MSZ075-078-190000-
Stone MS-Perry MS-
501 PM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of Perry and northern
Stone Counties through 600 PM CST...
At 459 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southeast of
Sunrise to 7 miles southwest of Maxie. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richton, Beaumont and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 8934 3091 8914 3143 8915 3143 8884
3091 8884 3083 8934
TIME...MOT...LOC 2259Z 262DEG 27KT 3125 8918 3090 8929
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Dec 18, 5:01 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 PM CST Sat Dec 18 2021
ALZ261-263-182345-
Mobile Central AL-Mobile Inland AL-
501 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of west central Mobile
County through 545 PM CST...
At 500 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Tanner Williams, or 11 miles west of Midtown
Mobile, moving northeast at 25 mph.
HAZARD...Winds of 30 mph or greater.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Chunchula, Semmes, Tanner
Williams, I65 And I165, I65 And AL 158 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3075 8841 3095 8818 3087 8805 3074 8802
3073 8804 3075 8804 3074 8805 3073 8805
3063 8841
TIME...MOT...LOC 2300Z 240DEG 20KT 3072 8832
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 6:42 PM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Dec 18, 5:35 AM CST | Marine Dense Fog Advisory | MOB | 4 hr | |
| Dec 18, 5:59 AM CST | Special Weather Statement | MOB | Wilcox | 46 min |
| Dec 18, 12:57 PM CST | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Dec 18, 1:29 PM CST | Flash Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| Dec 18, 1:41 PM CST | Special Weather Statement | MOB | Baldwin | 49 min |
| Dec 18, 1:47 PM CST | Special Weather Statement | MOB | Crenshaw | 43 min |
| Dec 18, 1:56 PM CST | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Dec 18, 3:24 PM CST | Marine Dense Fog Advisory | MOB | 10 hr | |
| Dec 18, 4:54 PM CST | Areal Flood Advisory | MOB | Baldwin, Escambia, Mobile | 3 hr |
| Dec 18, 5:01 PM CST | Special Weather Statement | MOB | Mobile | 44 min |
| Dec 18, 5:59 PM CST | Areal Flood Advisory | MOB | Covington | 3 hr |
| Dec 18, 11:15 AM CST | Special Weather Statement | MOB | George | 45 min |
| Dec 18, 5:46 PM CST | Special Weather Statement | MOB | Greene | 59 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.